Patient Comments: Rhabdomyolysis - Describe Your Experience

Please describe your experience with Rhabdomyolysis.

Comment from: pja, 65-74 Female (Caregiver) Published: March 04

My husband had been taking 20 to 40 mg of Lipitor for several years. I had noticed from time to time that he seemed dazed. One day he was driving and drifted off and ran into the curb and almost had a bad accident. Since he is diabetic, I thought his insulin level was low. Then about two months later, he had a bad seizure which put him in the hospital for three weeks. His muscle enzymes were 138,000 and he was diagnosed with rhabdomyolysis. When we returned from out of town, I took him to his personal physician who swore it was not caused by the statin. And after 2 months, he put him back on another statin - in one week he had another seizure and was removed from taking statins forever. As his wife, I am still very angry. This was several years ago. His cholesterol is now 320 and a new doctor put him on Zetia. We have been watching him closely and after two weeks, he seems ok.

Was this comment helpful?Yes
Comment from: Courtney, 19-24 Male (Caregiver) Published: February 04

My daughter's father one day decided he was going to exercise and suddenly had a seizure. He apparently had CK Levels in the thousands and was super dehydrated. It's crazy this rhabdomyolysis just happened so suddenly.

Was this comment helpful?Yes
Comment from: Don, 65-74 Male (Patient) Published: December 06

My cardiologist increased my Lipitor dosage to 80mg daily. I exercise by riding my bike 3 to 4 times a week 60 to 100 miles per week. Since the increase in dosage my leg power has reduced and my muscles in my legs are very sore and fatigued. I have tried resting 4 to 5 days without the leg exercise. My legs are still very sore and fatigued.

Was this comment helpful?Yes
Comment from: lee1209, 65-74 Male (Patient) Published: September 16

I am a 71-year-old male in good health. I have been taking Zocor (generic name simvastatin) for the past two years. For the last year, I have had severe leg cramps and aches. My doctor prescribed ibuprofen. I can't take it any longer and will discontinue the meds on my own and try to drink lots to stop the pain. I also have been stumbling a lot. Thanks for this information about the meds.

Was this comment helpful?Yes
Comment from: kmmommy1, 35-44 Female (Patient) Published: August 28

I am a 35-year-old female that was in the Fire Academy. I was a week into the training when, during a run, my left leg went numb. I had severe pain from my hip to my toe. I decided to get treatment, and within hours, I was admitted into the hospital with a CK level of 12,965. I was surprised by the diagnosis of rhabdomyolysis. I had never heard of this. I didn't go into kidney or liver failure, but I was in the hospital for three days with fluids and pain management. It has been four weeks and although my CK is normal, I feel like crap and my leg has significant pain and swelling still.

Was this comment helpful?Yes
Comment from: strungout067, 19-24 Female (Caregiver) Published: August 26

I'm a mother of a then 14 year old boy who had a severe asthma attack. He was brought back spent (9 months in hospital) during his stay in ICU occurred Rhabdomyolysis which has left my son now 24 years old completely disabled because they (doctors) didn't catch or didn't know what they were doing. I couldn't sue because he was 14 and not an infant, but at the end my son was overdosed by Propofol people need to understand the concept of off-label use on medications for you or your loved ones who receive treatments in the hospital.

Was this comment helpful?Yes
Comment from: sparky, 55-64 Female (Patient) Published: August 17

I had always been strong, healthy, and overweight. Simvastatin was prescribed because of cholesterol. I became increasingly tired, felt flu like muscle weakness, tendinitis on both arms legs, headaches and dizziness as well as other symptoms that were not the "top two" the doctors asked about (cramps and pain). I had those intermittently, but passed them off as something I got from yard work, or hiking. After losing 30 pounds I was much weaker than before I began my prescription. I was sent to a heart doctor because blood tests came back showing muscle breakdown. Heart stress test was good, but the doctor was brainwashed into believing that if you could get cholesterol down under 180 you'd be wonderful. It almost killed me with the side affects. I quit my Statin, and 2 plus months later I am feeling better, but still not back to where I was. Statins work by suppressing the liver function. They keep the liver from manufacturing cholesterol, but also prevent it from accomplishing its other tasks including manufacturing other important body enzymes. For recovery you must take minerals --Magnesium selenium, calcium and more. One must take CoQ10, as this is what is necessary for liver to make for muscle repair and is suppressed by statins. Also need vitamins A and D. When on a statin you may not die from heart attack--your heart my just give out due to increased statin induced weakness affecting all the muscles.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Rhabdomyolysis - Symptoms Question: What were the symptoms of your rhabdomyolysis?
Rhabdomyolysis - Diagnosis Question: What tests and exams did you have that led to a diagnosis of rhabdomyolysis?
Rhabdomyolysis - Treatment Question: What kinds of treatment did you receive for rhabdomyolysis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors